Your nurse is correct with respect to the potential effect of high triglycerides in the blood, plasma, or serum. (Plasma is blood with the cells removed. Serum is plasma with clotting factors removed.) Triglycerides are a type of fat. A very high triglyceride level can cause blood, plasma, or serum to have a milky appearance. Some precautions are needed in an interpretation of the colour change, however. A doctor must be consulted. More than one factor can cause a particular change in blood. A doctor would likely perform other tests to diagnose the cause of a colour change and not rely entirely on the liquid’s appearance.
Jaundice is a disorder that is also known as icterus. It’s sometimes (but not always) caused by liver problems. The concentration of a yellow substance in the blood called bilirubin increases in jaundice. Bilirubin collects in the skin and the whites of the eyes, causing these areas to turn yellow. Perhaps this is what your nurse meant when he or she mentioned a yellow cast. In addition, bilirubin collects in the urine during jaundice, causing the fluid to become dark. I have never read anything about the blood developing a yellow cast, however, despite its increased level of bilirubin. You should ask your doctor whether this happens.